reaction to protocol, a call to richvank

wciarci

Wenderella
Messages
264
Likes
5
Location
Connecticut
I have been taking the methylation protocol slowly, skipping days, etc. Yet I have an increasing itchyness, a very pronounced pattern. I am wondering if the pattern fits lymps or anything else. I have hives, looks like bites around my upper inner thighs, less prounounced on outer thighs. Also on my back from beneath my shoulder blades to kidney area and then around to the front. I took 2 SamE this morning and it helped and then another SAMe this afternoon along with a B12 shot. The rash is going away. Just wondering about this and the obvious pattern. I am not concerned just curious.

wendy
 

wciarci

Wenderella
Messages
264
Likes
5
Location
Connecticut
Bumping for rich

I am thinking this is histamine? Read that SAMe helps so using that and more B12. Helping. Rash seems to correspond to lymph system. Forgot to mention around my underarms and inside of bicep. The rash on my back and my thighs are the worse for itchyness. New rash on fingers. I am highly allergic to Nickle. Could this be a mercury dump? I am sleeping very well. I feel calmer but am more tired now than before. I am wondering if I should do a liquid fast.

Wendy
 

Sushi

Moderation Resource Albuquerque
Messages
17,169
Likes
26,793
Location
Albuquerque
Bumping for rich

I am wondering if I should do a liquid fast.

Wendy
Hi Wendy,

I've worked with Rich's protocol for several years and at times did get very uncomfortable detox reactions--but never a rash. I'd be very cautious about starting a liquid fast until you hear from Rich or someone else very knowledgeable. It might possibly provoke a more uncomfortable reaction.

Hang in there!

Sushi
 

richvank

Senior Member
Messages
2,732
Likes
925
I have been taking the methylation protocol slowly, skipping days, etc. Yet I have an increasing itchyness, a very pronounced pattern. I am wondering if the pattern fits lymps or anything else. I have hives, looks like bites around my upper inner thighs, less prounounced on outer thighs. Also on my back from beneath my shoulder blades to kidney area and then around to the front. I took 2 SamE this morning and it helped and then another SAMe this afternoon along with a B12 shot. The rash is going away. Just wondering about this and the obvious pattern. I am not concerned just curious.

wendy
Hi, Wendy.

I'm sorry to hear that you are having this rash. Several people have reported having rashes initially while doing the methylation protocol. I'm not sure, but I think this is caused by the detox system beginning to operate better as the methylation cycle block is lifted and the sulfur metabolism in general, including the sulfur-containing substances involved in detox, such as glutathione, return to a more normal status. The detox system goes to work on the backlog of toxins that have built up during the illness, when this system was dysfunctional. The toxins are first mobilized into the bloodstream, and then the liver and kidneys extract them from the blood and excrete them in the bile and urine, respectively. It takes some time for the extraction to occur, so in the meantime all the cells of the body are bathed in the toxins, and this causes symptoms. If there are allergies to the mobilized toxins, the immune system mounts a response, which includes secretion of histamine, and this produces typical allergy symptoms. Toxins that are excreted via the bile into the intestine are subject to reabsorption via the enterohepatic recirculation, and this can delay their excretion in the stools.

One thing that can be done is to proceed on the protocol at a slower rate, by lowering dosages. This should slow the rate at which the toxins are mobilized.
Another thing that can be done is to take binders, such as Bentonite clay or vegetable fiber, that may bind nickel, in this case, and limit its reabsorption.
Taking SAMe, as you reported doing, can help to metabolize histamine, because there is a methyltransferase reaction that does this. Taking copper may also help, if it is deficient, because it is a cofactor for diamine oxidase, which also breaks down histamine. Zinc should be taken with copper, at a dosage ten to fifteen times higher, in order to keep these two in balance. Note, however, that taking zinc may cause release of more nickel, because it may displace it from enzymes in which nickel has substituted into sites intended for zinc.
Antihistamines, such as Benedryl, might be another possibility.

Quite a few of the people who have had the Acumen Lab mitochondrial testing done have found that they have nickel in their mitochondria. Dr. de Meirleir says it comes in with food, and I suspect that this is due to the use of series 300 nickel-containing stainless steel in food processing equipment and cookware. Ordinarily, glutathione takes out nickel that comes into the body, but in M.E./CFS, glutathione becomes depleted, and nickel, among other toxins, is able to build up.

As always, I urge everyone on this protocol to be working with a physician. Allergies can have serious effects if they progress into anaphylaxis.

I hope this is helpful.

Best regards,

Rich